Wednesday, July 24, 2013

Thursday Thirteen etc.

 JB, who is weary enough taking care of me and handling all the chores around her, is standing at the bedroom door at 3 am. She is holding a half dozen metal hangers and is not happy.
"I can't sleep. I'm going upstairs."
'Okay," I say.
I toss in bed for ten minutes, fretting that she is exhausted with a work day ahead of her.
Then I remember we don't have an upstairs. 

An actual hallucination: the oxycodone has gotten to me.

I've begun to wean off the stuff. It's made me sick and I'm unreliable. There is already an increase in pain but not too bad. I'm rounding week two and still better than expected.

_______________________________________________________________________________

I haven't done Thursday Thirteen in a long while. So why not tonight:



Where I was in the hospital


Where I wish I were


Wishes for a friend's hot heavy move this weekend


Thanks to Liz who stayed for three days and tracked down the drugs


When I think of my father


Instant smiles = zinnias plus salt and pepper shakers


Where I gave it up and asked to move on


 When love just is (JB and my Mother)


When the kitchen got remodeled


When three boys and one girl was just two boys


When I forget


Where I love


And where is Emily?!!

love
kj

21 comments:

  1. u go kj! amazing post! care to put a pic of u too? we'd like that very much!

    ReplyDelete
    Replies
    1. Okay, hdwk. One of these days :-)

      Love
      kj

      Delete
  2. I did not know the painkiller oxycodone and I have checked it on internet. It is morfine! No wonder you are having hallucinations. I once had an injection with that stuff and I could not stop vomitting. Trash! What about Paracetamol? Or Ibuprofen?

    ReplyDelete
    Replies
    1. Wieneke, I take ibuprofen also, but only up to 3000 mg a day. Oxycodone is customary in this case for the first few weeks because the pain can be severe. I have been lucky that my pain level is mostly manageable on a less than maximum dose, but honestly, I would be in big trouble without it.

      Everyone told me, doctors, nurses, friends, to stay ahead of the pain and wow I understand that! I've cut down by half because it has made me sick. As physical therapy increases it all gets harder, but I think after a month it all gets easier !

      Love
      kj

      Delete
  3. miss you been crazy busy will email soon.....thinking of you, xoxo

    ReplyDelete
    Replies
    1. Thinking of you too: don't move too fast!

      Love
      kj

      Delete
  4. Wishing you an ease in pain... sending healing vibes.

    ReplyDelete
    Replies
    1. Thanks much, Barbara xo

      Love
      kj

      Delete
  5. I can see and 'hear' the struggle that both you and JB are going through. Keep on keeping on dear one it will soon improve really soon. xxxx

    ReplyDelete
    Replies
    1. Joss, can't say this is a walk in the park. I told to look for a nice turn around in two more weeks. Meanwhile, thank god I can sleep and take it easy. I'm sure that's not true for everyone

      Love
      kj

      Delete
  6. I love the Zen saying. If you're still in pain, and the oxycodone was making you sick, maybe you can get another narcotic, say Dilaudid or Demerol. The only thing is that they're heavier hitters than oxycodone, so the doctor might not want to prescribe them (doctors are funny that way).

    ReplyDelete
  7. Snow, I'm cutting down, already by half. Would have gone through the roof the first week without those oxyies but each day is a little better. Short tempered one minute and mellow yellow the next on tham.

    Love
    kj

    ReplyDelete
  8. Ooooo, I love your Thursday Thirteen! How have I not heard of that? Beautiful fotos and sentiments! That zen saying is on our fridge... Hope the pain won't be too bad with fewer drugs! Love, Silke

    ReplyDelete
    Replies
    1. Doing pretty okay, Silke. I did Thursday thirteens for a long time. Pretty fun and a structure to be clever!

      Love
      kj

      Delete
  9. Beautiful photos. I love the Zen saying...went to a stupa today and included you, my buddy with disc problems and two friends who are in CA treatment in a Metta meditation...Its not as immediate as an oxy but every positive vibe helps! Zoe

    ReplyDelete
    Replies
    1. Zoe, do you know I am really liking getting to know you? I hope you do.

      Thank you most sincerely

      Love
      kj

      Delete
  10. Those are all delightful pictures, in one way or another. Delighted that things are getting better; not so delighted on your taking a trip without leaving home. And were is emily v. v. rabbit? Not in jail, again, I hope. I've got jelly beans for her, but she hasn't come by for them yet.

    Blessings and Bear hugs!
    Bears Noting
    Life in the Urban Forest (poetry)

    ReplyDelete
  11. Switch your pain meds from Oxycodone to Norco 325 then decrease to lower strengths of Vicodin (Norco is most potent with less acetaminophen) Vicodin comes generic and is best used at the first twinge of pain. Maybe throw down a Valium 5 with it as a muscle relaxer. Jaysu if you needed pain drug info you should of asked the master pain drug user.

    Nice 13 pics. We did make it to MA but it was different than planned, I decided i couldn't have her drive herself so on the day before i found a state park near Beantown, just go park the MH and rent the wife a car she could drive back and forth in. I was sedentary with no wheels or internet.

    ReplyDelete
  12. Kj, I am so glad you are doing well, I hope you can get off the meds sooner than later. Oxycodone is nasty stuff.
    I have two good friends who are in the hospital and they are fighting for their lives, it is nice that one of my friends (you) is getting better everyday. Keep it up. xoxo

    ReplyDelete
  13. Wonderful post kj x
    Keep moving towards all you love.. you will be well again soon x x

    ReplyDelete
  14. Sending a boat load of loving thoughts and healing thoughts across the miles.

    Leaving for Maine 6 A.M. tomorrow. Cannot wait. Will you and J come?? We'll be there for awhile.

    Get stronger every day.

    Lovingly,

    Sharon

    ReplyDelete